Thunderstorm Wind, Noxubee
- When
- August 3, 3:05 PM CST
- Where
- Noxubee County, 7 mi SE of Macon
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.050, -88.317
Trees were blown down on Cooksville Road.
6 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 3, 1:45 PM CST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 245 PM CDT SAT AUG 3 2002 EVENING CONCERNS...WEAK SHORT WAVE AND COOL POOL OF AIR OVER CENTRAL ALABAMA PUSHING THUNDERSTORMS TOWARD THE EAST BOUNDARY OF MISSISSIPPI. THE AIR OVER MISSISSIPPI IS MARGINALLY UNSTABLE BUT HAS DRIED IN THE MID AND UPPER LEVELS. THIS SHORT WAVE MAY BE JUST THE FORCING MECHANISM TO FIRE OFF THUNDERSTORMS OVER THE EASTERN ZONES EARLY TONIGHT. WILL LEAVE SOME POPS IN FOR EAST AND SOUTHERN ZONES TONIGHT. THERE IS ALSO A POSSIBILITY WITH THE DRIER AIR THAT ANY OF THE THUNDERSTORMS THAT DO DEVELOP COULD PRODUCE A MICROBURST. THIS HAS BEEN MENTIONED IN THE HAZARDOUS WEATHER OUTLOOK FOR TONIGHT. FOR SUNDAY AND MONDAY...A LOW IN THE CENTRAL GULF WILL BE AFFECTING OUR WEATHER PATTERNS FOR THE NEXT COUPLE OF DAYS. THE ETA MOVES THE LOW INTO SOUTHERN LOUISIANA BY MONDAY NIGHT AND THE AVN IS A BIT SLOWER AND BRINGS IT INTO SOUTHERN MISSISSIPPI. THE ETA IS FAMOUS FOR TURNING THESE LOWS FURTHER TO THE LEFT SO WILL GO WITH MORE OF A AVN SOLUTION. WILL HAVE INCREASING POPS FOR MONDAY WITH HIGHEST POPS IN THE SOUTHEAST. TEMPS ON SUNDAY WILL AGAIN BE IN THE MID 90S WITH HEAT INDICES OF 105 TO 110. WILL LET MID SHIFT PUT HEAT INDICES WORDING IN THERE FORECAST. RAIN ON MONDAY SHOULD HOLD TEMPS IN THE LOWER 90S. BEYOND MONDAY...UPPER LEVEL RIDGE BUILDS INTO THE REGION AND WE WILL RETURN TO A PATTERN OF ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WITH NEAR NORMAL TEMPS. JAN 74/94/74/92/72 1103 MEI 72/95/74/91/72 2114 .JAN... AR...NONE. LA...NONE. MS...NONE. 02
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 041200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 208 PM CDT SAT AUG 03 2002 ...THUNDERSTORMS... THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY EVENING...ACROSS NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI...GENERALLY SOUTH OF A MAYERSVILLE TO COLUMBUS LINE. THUNDERSTORM COVERAGE WILL BE ISOLATED. A COUPLE OF THE STORMS MAY BRIEFLY REACH SEVERE LIMITS...CAPABLE OF PRODUCING DAMAGING DOWNBURST WIND GUSTS TO 65 MPH AND DIME SIZE HAIL...ALONG WITH FREQUENT LIGHTNING STRIKES AND VERY HEAVY RAIN. ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...HAM RADIO OPERATORS AND STORM SPOTTERS IS NOT ANTICIPATED THROUGH TONIGHT. ...SEASONAL THREATS... HIGH HEAT INDEX VALUES WILL CONTINUE UNTIL SUNSET. WITH TEMPERATURES REMAINING IN THE LOW TO MID 90S AND DEWPOINT TEMPERATURES IN THE MID 70S...THE HEAT INDEX WILL REMAIN IN THE 100 TO 110 DEGREE RANGE. PERSONS SUSCEPTIBLE TO HEAT SHOULD STAY IN COOL...WELL VENTILATED AREAS. DRINK PLENTY OF FLUIDS AND AVOID LONG PERIODS IN THE SUN. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 041200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 306 PM CDT SAT AUG 03 2002 ...THUNDERSTORMS... THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY EVENING...ACROSS EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE EASTERN HALF MISSISSIPPI... GENERALLY ALONG AND EAST OF A LINE FROM WINONA TO FOREST TO COLUMBIA. SEVERE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING DOWNBURST WIND GUSTS TO 65 MPH AND QUARTER SIZE HAIL...ALONG WITH FREQUENT LIGHTNING STRIKES AND VERY HEAVY RAIN. A VERY UNSTABLE AND MOIST AIRMASS WILL COMBINE WITH AN UPPER LEVEL DISTURBANCE APPROACHING FROM ALABAMA...TO PRODUCE SCATTERED THUNDERSTORMS OVER EASTERN MISSISSIPPI LATE THIS AFTERNOON AND EARLY EVENING. THUNDERSTORMS WILL BE MORE ISOLATED IN NATURE OVER THE REMAINDER OF THE AREA THROUGH EARLY EVENING...BUT COULD INCREASE LATER THIS EVENING WHEN THE UPPER DISTURBANCE ARRIVES. IT IS BELIEVED AT THIS TIME THAT LOSS OF DAYTIME HEATING WITH SUNSET...WILL PRECLUDE SEVERE THUNDERSTORM DEVELOPMENT ALONG AND WEST OF THE MISSISSIPPI RIVER. ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...HAM RADIO OPERATORS AND STORM SPOTTERS MAY BE NECESSARY...ESPECIALLY OVER THE EASTERN HALF OF MISSISSIPPI. ...SEASONAL THREATS... HIGH HEAT INDEX VALUES WILL CONTINUE UNTIL SUNSET. WITH TEMPERATURES REMAINING IN THE LOW TO MID 90S AND DEWPOINT TEMPERATURES IN THE MID 70S...THE HEAT INDEX WILL REMAIN IN THE 100 TO 110 DEGREE RANGE. PERSONS SUSCEPTIBLE TO HEAT SHOULD STAY IN COOL...WELL VENTILATED AREAS. DRINK PLENTY OF FLUIDS AND AVOID LONG PERIODS IN THE SUN. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
6 thunderstorm wind, 1 hail. Local standard time, as filed.
Trees were blown down on Cooksville Road.
A few powerlines were blown down in the city.
Several powerlines were blown down in the city.
Several trees were blown down on County Road 210.
Many trees and powerlines were blown down in the area.
Numerous trees were blown down in the city.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2002Every state in 2002This day in weather historyWarnings in Mississippi, August 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5317041, 5317042, 5317144, 5317145, 5317146, 5317147, 5317148.